Alert archive / Maine / Winter Storm Warnings in 2016

Winter Storm Warning 7, NWS Gray, ME

November 30, 2016Somerset County, Maine

NWS Gray, ME issued this winter storm warning at Nov 30, 2016, 2:44 PM EST for Somerset County, Maine. It took effect at Nov 30, 2016, 7:00 PM EST. It was in force for 14 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 30, 2016, 2:44 PM EST (19:44 UTC)
In effect from
Nov 30, 2016, 7:00 PM EST
Expired
Dec 1, 2016, 9:09 AM EST
In force
14 hr
Issued by
NWS Gray, ME

County Somerset County, ME

The radar

The Caribou radar (KCBW), 177 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 1, 7:00 AM ESTSNOW 1.5Wsw North New Portland, ME24 HOUR SNOWFALL.
Dec 1, 7:00 AM ESTSNOW 1.7Jackman, ME24 HOUR SNOWFALL.
Dec 1, 7:00 AM ESTSNOW 32 Ene New Portland, ME24 HOUR SNOWFALL.
Dec 1, 8:00 AM ESTSNOW 2.5Cambridge, ME
Dec 1, 8:00 AM ESTSNOW 5The Forks, MEFROM SOCIAL MEDIA
Dec 1, 8:26 AM ESTSNOW 2.8Jackman, ME24 HOUR SNOWFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2016-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2016-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -190 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
107 kt
0-1 km storm-relative helicity
-190 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

677 
WWUS41 KGYX 301944
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
244 PM EST WED NOV 30 2016

...RAIN AND SNOW WILL CHANGE TO WET SNOW AND SLEET ACROSS MUCH OF
THE MAINE MOUNTAINS AND ADJACENT FOOTHILLS TONIGHT...

.LOW PRESSURE WILL TRACK FROM THE GREAT LAKES INTO QUEBEC TONIGHT
AS A SECONDARY LOW DEVELOPS OVER THE MID ATLANTIC REGION. THIS
SECONDARY LOW WILL TRACK ALONG THE NEW ENGLAND COAST LATE TONIGHT
AND THURSDAY DRAWING COLDER AIR INTO THE MOUNTAINS AND ADJACENT
FOOTHILLS, CHANGING A SNOW AND RAIN MIX THERE OVER TO WET SNOW AND
SLEET. PRECIPITATION WILL TAPER OFF ON THURSDAY AS THE LOW EXITS
INTO THE MARITIMES.

MEZ009-010515-
/O.NEW.KGYX.WS.W.0007.161201T0000Z-161201T2000Z/
CENTRAL SOMERSET-
INCLUDING THE CITIES OF...NEW PORTLAND...BRASSUA...LONG POND...
MOOSEHEAD...PITTSTON FARM...SEBOOMOOK...BINGHAM...JACKMAN
244 PM EST WED NOV 30 2016

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 3 PM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 3 PM EST
THURSDAY.

* HAZARD TYPES...WET SNOW AND SLEET. 

* ACCUMULATIONS...SNOW AND SLEET ACCUMULATION OF 5 TO 10 INCHES.

* TIMING...LATE THIS EVENING INTO EARLY THURSDAY AFTERNOON.

* IMPACTS...WET SNOW AND SLEET WILL MAKE TRAVEL DIFFICULT, AND
  COULD LEAD TO SCATTERED POWER OUTAGES. 

* WINDS...EAST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...IN THE LOWER AND MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR A MORE PRECISE FORECAST FOR YOUR SPECIFIC LOCATION...GO TO
WWW.WEATHER.GOV/GRAY.

&&

$$

MEZ008-013-014-010515-
/O.NEW.KGYX.WW.Y.0022.161201T0000Z-161201T1800Z/
NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
INCLUDING THE CITIES OF...COBURN GORE...DAVIS...OQUOSSOC...
RANGELEY...AVON...KINGFIELD...PHILLIPS...FARMINGTON...
NEW SHARON...NEW VINEYARD...TEMPLE...WILTON...CHESTERVILLE...
JAY...ATHENS...CORNVILLE...SKOWHEGAN...PALMYRA...PITTSFIELD...
EMBDEN...MADISON
244 PM EST WED NOV 30 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
1 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WINTER WEATHER
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
THURSDAY.

* HAZARD TYPES...WET SNOW AND SLEET.

* ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES...WITH 3 TO 6
  INCHES OVER THE HIGHER TERRAIN.
 
* TIMING...LATE THIS EVENING INTO EARLY THURSDAY AFTERNOON.

* IMPACTS...WET SNOW AND SLEET WILL MAKE TRAVEL DIFFICULT, AND
  COULD LEAD TO SCATTERED POWER OUTAGES.

* WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...IN THE MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR A MORE PRECISE FORECAST FOR YOUR SPECIFIC LOCATION...GO TO
WWW.WEATHER.GOV/GRAY.

&&

$$

SCHWIBS
4 follow-up statements
771 
WWUS41 KGYX 010235
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
935 PM EST WED NOV 30 2016

...SIGNIFICANT WET SNOW ACCUMULATIONS ARE EXPECTED ACROSS THE
MAINE MOUNTAINS AND ADJACENT FOOTHILLS TONIGHT... 

.LOW PRESSURE OVER THE GREAT LAKES WILL GIVE WAY TO A SECONDARY
LOW PRESSURE SYSTEM OVER SOUTHERN NEW ENGLAND TONIGHT THAT WILL
STRENGTHEN AS IT MOVES INTO THE GULF OF MAINE EARLY THURSDAY. THIS
TRACK WILL ALLOW SUFFICIENT COLD AIR FOR A PERIOD OF MODERATE TO
HEAVY WET SNOW. PRECIPITATION WILL TAPER OFF ON THURSDAY AS THE
LOW EXITS INTO THE MARITIMES.

MEZ009-011045-
/O.CON.KGYX.WS.W.0007.000000T0000Z-161201T2000Z/
CENTRAL SOMERSET-
INCLUDING THE CITIES OF...NEW PORTLAND...BRASSUA...LONG POND...
MOOSEHEAD...PITTSTON FARM...SEBOOMOOK...BINGHAM...JACKMAN
935 PM EST WED NOV 30 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM EST
THURSDAY...

* HAZARD TYPES...WET SNOW AND SLEET.

* ACCUMULATIONS...SNOW ACCUMULATION OF 6 TO 10 INCHES.

* TIMING...NOW THROUGH EARLY THURSDAY AFTERNOON. THE HEAVIEST SNOW
  IS EXPECTED AFTER MIDNIGHT TONIGHT THROUGH THE MORNING HOURS ON
  THURSDAY.  

* IMPACTS...WET SNOW AND SLEET WILL MAKE TRAVEL DIFFICULT... AND 
  COULD LEAD TO SCATTERED POWER OUTAGES.

* WINDS...EAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...IN THE MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING
MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED
OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR A MORE PRECISE FORECAST FOR YOUR SPECIFIC LOCATION...GO TO
WWW.WEATHER.GOV/GRAY.

&&

$$

MEZ008-013-014-011045-
/O.CON.KGYX.WW.Y.0022.000000T0000Z-161201T1800Z/
NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
INCLUDING THE CITIES OF...COBURN GORE...DAVIS...OQUOSSOC...
RANGELEY...AVON...KINGFIELD...PHILLIPS...FARMINGTON...
NEW SHARON...NEW VINEYARD...TEMPLE...WILTON...CHESTERVILLE...
JAY...ATHENS...CORNVILLE...SKOWHEGAN...PALMYRA...PITTSFIELD...
EMBDEN...MADISON
935 PM EST WED NOV 30 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
THURSDAY...

* HAZARD TYPES...WET SNOW AND SLEET...MIXING WITH RAIN AT TIMES. 

* ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES.

* TIMING...NOW THROUGH EARLY THURSDAY AFTERNOON.

* IMPACTS...WET SNOW AND SLEET WILL MAKE TRAVEL DIFFICULT... AND 
  COULD LEAD TO SCATTERED POWER OUTAGES.

* WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...IN THE UPPER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY
MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

FOR A MORE PRECISE FORECAST FOR YOUR SPECIFIC LOCATION...GO TO
WWW.WEATHER.GOV/GRAY.

&&

$$

ARNOTT
903 
WWUS41 KGYX 010907
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
407 AM EST THU DEC 1 2016

...SIGNIFICANT WET SNOW ACCUMULATIONS ARE EXPECTED ACROSS PARTS
OF THE THE MAINE MOUNTAINS AND ADJACENT FOOTHILLS...

.LOW PRESSURE OVER SOUTHERN NEW ENGLAND WILL STRENGTHEN AS IT
MOVES THROUGH THE GULF OF MAINE TODAY. THIS TRACK WILL ALLOW
SUFFICIENT COLD AIR FOR A PERIOD OF MODERATE TO HEAVY WET SNOW.
PRECIPITATION WILL TAPER OFF ON THURSDAY AS THE LOW EXITS INTO THE
MARITIMES.

MEZ009-011715-
/O.CON.KGYX.WS.W.0007.000000T0000Z-161201T2000Z/
CENTRAL SOMERSET-
INCLUDING THE CITIES OF...NEW PORTLAND...BRASSUA...LONG POND...
MOOSEHEAD...PITTSTON FARM...SEBOOMOOK...BINGHAM...JACKMAN
407 AM EST THU DEC 1 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* HAZARD TYPES...WET SNOW AND SLEET.

* ACCUMULATIONS...SNOW ACCUMULATION OF 5 TO 8 INCHES.

* TIMING...NOW THROUGH EARLY THURSDAY AFTERNOON. THE HEAVIEST SNOW
  IS EXPECTED THROUGH MID-MORNING.

* IMPACTS...WET SNOW WILL MAKE TRAVEL DIFFICULT... AND COULD LEAD
  TO SCATTERED POWER OUTAGES.

* WINDS...NORTHEAST 5 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...IN THE LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING
MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED
OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR A MORE PRECISE FORECAST FOR YOUR SPECIFIC LOCATION...GO TO
WWW.WEATHER.GOV/GRAY.

&&

$$

MEZ013-014-011400-
/O.EXT.KGYX.WW.Y.0022.000000T0000Z-161201T1400Z/
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
INCLUDING THE CITIES OF...FARMINGTON...NEW SHARON...
NEW VINEYARD...TEMPLE...WILTON...CHESTERVILLE...JAY...ATHENS...
CORNVILLE...SKOWHEGAN...PALMYRA...PITTSFIELD...EMBDEN...MADISON
407 AM EST THU DEC 1 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* HAZARD TYPES...WET SNOW AND SLEET...MIXING WITH RAIN AT TIMES.

* ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES.

* TIMING...THROUGH THE MORNING COMMUTE.

* IMPACTS...WET SNOW WILL MAKE TRAVEL DIFFICULT... AND COULD LEAD
  TO SCATTERED POWER OUTAGES.

* WINDS...NORTHEAST 10 TO 15 MPH.

* TEMPERATURES...IN THE UPPER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY
MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

FOR A MORE PRECISE FORECAST FOR YOUR SPECIFIC LOCATION...GO TO
WWW.WEATHER.GOV/GRAY.

&&

$$

MEZ008-011715-
/O.CON.KGYX.WW.Y.0022.000000T0000Z-161201T1800Z/
NORTHERN FRANKLIN-
INCLUDING THE CITIES OF...COBURN GORE...DAVIS...OQUOSSOC...
RANGELEY...AVON...KINGFIELD...PHILLIPS
407 AM EST THU DEC 1 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* HAZARD TYPES...WET SNOW AND SLEET...MIXING WITH RAIN AT TIMES.

* ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 6 INCHES.

* TIMING...NOW THROUGH EARLY THURSDAY AFTERNOON.

* IMPACTS...WET SNOW WILL MAKE TRAVEL DIFFICULT...AND COULD LEAD
  TO SCATTERED POWER OUTAGES.

* WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...IN THE MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY
MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

FOR A MORE PRECISE FORECAST FOR YOUR SPECIFIC LOCATION...GO TO
WWW.WEATHER.GOV/GRAY.

&&

$$
111 
WWUS41 KGYX 011044
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
544 AM EST THU DEC 1 2016

...WET SNOW ACCUMULATIONS ARE EXPECTED ACROSS PARTS OF THE THE
MAINE MOUNTAINS...

.LOW PRESSURE OVER SOUTHERN NEW ENGLAND WILL STRENGTHEN AS IT
MOVES THROUGH THE GULF OF MAINE TODAY. THIS TRACK WILL ALLOW
SUFFICIENT COLD AIR FOR A PERIOD OF MODERATE TO HEAVY WET SNOW.
PRECIPITATION WILL TAPER OFF ON THURSDAY AS THE LOW EXITS INTO
THE MARITIMES.

MEZ013-014-011145-
/O.CAN.KGYX.WW.Y.0022.000000T0000Z-161201T1400Z/
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
INCLUDING THE CITIES OF...FARMINGTON...NEW SHARON...
NEW VINEYARD...TEMPLE...WILTON...CHESTERVILLE...JAY...ATHENS...
CORNVILLE...SKOWHEGAN...PALMYRA...PITTSFIELD...EMBDEN...MADISON
544 AM EST THU DEC 1 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WINTER
WEATHER ADVISORY.

FOR THE MOST PART...SNOW HAS CHANGED TO RAIN ACROSS MOST OF THE
AREA THIS MORNING WITH LITTLE ADDITIONAL ACCUMULATED EXPECTED.
ELEVATIONS ABOVE 2000 FEET COULD SEE AN ADDITIONAL INCH OR TWO OF
SNOW BEFORE ALL PRECIPITATION ENDS BY MIDDAY.

$$

MEZ009-011845-
/O.CON.KGYX.WS.W.0007.000000T0000Z-161201T2000Z/
CENTRAL SOMERSET-
INCLUDING THE CITIES OF...NEW PORTLAND...BRASSUA...LONG POND...
MOOSEHEAD...PITTSTON FARM...SEBOOMOOK...BINGHAM...JACKMAN
544 AM EST THU DEC 1 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* HAZARD TYPES...WET SNOW AND SLEET.

* ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES....HIGHEST
  AMOUNTS ABOVE 2000 FEET.

* TIMING...THROUGH MIDDAY.

* IMPACTS...WET SNOW WILL MAKE TRAVEL DIFFICULT... AND COULD 
  LEAD TO SCATTERED POWER OUTAGES.

* WINDS...NORTHEAST 5 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...IN THE LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING
MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED
OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR A MORE PRECISE FORECAST FOR YOUR SPECIFIC LOCATION...GO TO
WWW.WEATHER.GOV/GRAY.

&&

$$

MEZ008-011800-
/O.CON.KGYX.WW.Y.0022.000000T0000Z-161201T1800Z/
NORTHERN FRANKLIN-
INCLUDING THE CITIES OF...COBURN GORE...DAVIS...OQUOSSOC...
RANGELEY...AVON...KINGFIELD...PHILLIPS
544 AM EST THU DEC 1 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* HAZARD TYPES...WET SNOW AND SLEET...MIXING WITH RAIN AT TIMES.

* ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 5 INCHES....HIGHEST
  AMOUNTS ABOVE 2000 FEET.

* TIMING...THROUGH MIDDAY.

* IMPACTS...WET SNOW WILL MAKE TRAVEL DIFFICULT...AND COULD LEAD 
  TO SCATTERED POWER OUTAGES.

* WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...IN THE MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY
MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

FOR A MORE PRECISE FORECAST FOR YOUR SPECIFIC LOCATION...GO TO
WWW.WEATHER.GOV/GRAY.

&&

$$
148 
WWUS41 KGYX 011409
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
909 AM EST THU DEC 1 2016

...MIXED WINTRY PRECIPITATION IS WINDING DOWN ACROSS THE MOUNTAINS
AND FOOTHILLS...


MEZ009-011515-
/O.CAN.KGYX.WS.W.0007.000000T0000Z-161201T2000Z/
CENTRAL SOMERSET-
INCLUDING THE CITIES OF...NEW PORTLAND...BRASSUA...LONG POND...
MOOSEHEAD...PITTSTON FARM...SEBOOMOOK...BINGHAM...JACKMAN
909 AM EST THU DEC 1 2016

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WINTER
STORM WARNING.

THE STEADIER MIXED PRECIPITATION HAS ENDED AS LOW PRESSURE QUICKLY
EXITED INTO THE MARITIMES. 

$$

MEZ008-011515-
/O.CAN.KGYX.WW.Y.0022.000000T0000Z-161201T1800Z/
NORTHERN FRANKLIN-
INCLUDING THE CITIES OF...COBURN GORE...DAVIS...OQUOSSOC...
RANGELEY...AVON...KINGFIELD...PHILLIPS
909 AM EST THU DEC 1 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WINTER
WEATHER ADVISORY.

THE STEADIER MIXED PRECIPITATION HAS ENDED AS LOW PRESSURE QUICKLY
EXITED INTO THE MARITIMES. 


$$

ES

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this winter storm warning went out at Nov 30, 11:19 AM EST, 3 hours 25 minutes earlier.

Area forecast discussion, Nov 30, 11:19 AM EST, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1119 AM EST Wed Nov 30 2016

.SYNOPSIS...
A brief lull in the precipitation is expected before another low
spreads rain back into the region this afternoon and tonight, with
a changeover to snow expected along the international border and
over the higher terrain tonight. Somewhat cooler drier air will
arrive on Thursday and Friday with temperatures cooling as we move
into the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

1115 AM...For this ESTF update I adjusted near term grids to
reflect radar trends as well as the the 16z mesonet.

Prev disc...
855 AM...Minor ESTF update to reflect the current mesonet in near
term grids.

Prev disc... 7 AM...Fog is thinning a bit some spots but holding
fast in others, so will keep the advisory going. Otherwise some
decent clearing in other areas, leaving only some cirrus. Things
will cloud over again by mid-late morning.

450 AM...Based on several obs at or near 1/4SM in srn NH, have
issued Dense Fog Adv through the AM commute from Strafford-
Belknap-S GRafton and points south. Sfc Ridge building in has
allowed near calm conditions and some cooling despite the clouds.

Previously...Weak sfc ridging will nose down from the north this
morning as ridging aloft builds in response to deepening trough to
our west. We could see a few breaks of sun this morning in the
south, but overall it will be mainly cloudy. Precip begins to move
in from SW-NE from midday through the afternoon, and will start as
rain pretty much everywhere, and should begin by sunset in all but
the far NE. Highs today will rebound back into the upper 30s N to
the mid-upper 40s on the coastal plain.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
For tonight rain will have moved in everywhere, and could see
periods of moderate to heavy precip in the evening as the low-mid
level deepens and sets up decent WAA, and good frontogenetical
forcing. The rain will begin wind down late tonight into early
Thursday from SW-NE. Will see cold air start to filter in from the
north and this will change rain to snow along the int'l border and
southward toward Jackman, as well as over the higher terrain of
the Western ME mountains and the Whites in NH. May need
advisories for this areas with outside chance of reaching warning
criteria by the tine it winds down Thursday. Lows tonight will
generally be above freezing, from the low 30s in central Somerset
to around 40 near the coast.

On Thursday, the synoptic precip winds down and we move into a
threat of upslope showers in the afternoon, although air behind
this system not significantly cooler, cyclonic flow aloft will
enhance the upslope. Look fro some clearing outside of the
mountains in the afternoon and downslope warming on the coastal
plain allowing temps to rise to 50-55.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Friday the last of a series of storms will move out to the east
allowing for a slightly quieter weather pattern through the middle
of next week.

A long wave trough will move in over the eastern 2/3 of the
country and slowly move east brining the coldest air in by Sunday
night. The cyclonic flow aloft will bring upslope showers to
northern New Hampshire. With Froude number remaining below 1
through out the time period all these showers will likely remain
on the northwestern periphery of the mountains. Have increased
QPF, PoP and Snow Amounts in those areas as models tend to under
estimate the amount of snow that can result from these longer
duration upslope events. Expect around 1-2" per day for Pittsburg
NH area much of which may fall below the KGYX radar beam.

Further to the south through the coastal plain the same
persistent northwesterly to westerly flow pattern will result in
down range clearing. By Saturday afternoon clear skies will
prevail along the coast which will help to drop temperatures into
the mid 20's all the way to the coast for Saturday night into
Sunday. Have decreased temperatures slightly in southern zones to
help account for the clear skies which tends to drop temps further
than expected.

High pressure builds into the region for the start of next week
as the core of the 500mb trough aloft shifts into our region. Here
we once again see an opportunity for temperatures to plummet,
especially in isolated valleys. Have dropped temps below guidance
again for Monday night.

Through the middle of next week the confidence decreases
drastically. A long wave ridge will develop and build into the
eastern CONUS with a low developing along it. Fairly significant
spread in the timing with precipitation moving in as early as
Tuesday night with a short wave ahead of the main trough in teh
00Z ECMWF... or holding dry until Thursday when a larger low can
develop and move up the coast. Have leaned towards a drier Tuesday
as there has been little consistency withe the weak system
developing for Tuesday. Later in the week seems more likely to be
the system to watch as a lots of moisture in southern flow will
combine with very warm air aloft. After a weekend and early week
in below freezing temps this could set up for a bit of a mess in
terms of precipitation type, so will have to keep an eye on this
as the long wave pattern progresses next week.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
Short Term...Dense fog settling in over srn NH and the CT vly, but
more MVFR-IFR, if any at all elsewhere. Low cigs should hold
through the morning, so look for mainly MVFR conds returning to
IFR or lower in Rain this afternoon and continuing tonight.
Improvement to VFR expected by Thu afternoon.

Long Term...
MVFR in SHSN for KHIE through the weekend, elsewhere VFR will
remain. No major storms through next week for the rest of the
area.

&&

.MARINE...
Short Term...ALthough winds have diminished, seas will take a
little longer to subside this morning. Should see a short SCA
period this afternoon, but will likely need SCA tonight into
Thursday, with possible gales for a short period late tonight,
especially over the eastern waters.

Long Term... Friday will see winds remain near SCA criteria
through the morning hours before slowly decreasing. Relatively
calm conditions over the waters for the weekend as a high crests
overhead. Another system may move through by mid next week.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory from 7 PM this evening to 5 AM EST
     Thursday for ANZ151-153.
     Small Craft Advisory until 5 AM EST Thursday for ANZ150-152-
     154.

&&

ES
Hazardous weather outlook, Nov 30, 3:20 AM EST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
320 AM EST WED NOV 30 2016

MEZ012>014-018>028-NHZ002>015-010830-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-
EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH-
320 AM EST WED NOV 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL
MAINE...SOUTHWEST MAINE...WESTERN MAINE...NEW HAMPSHIRE...CENTRAL
NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ007>009-NHZ001-010830-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
320 AM EST WED NOV 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MAINE...WESTERN
MAINE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

RAIN AND SNOW THIS AFTERNOON WILL CHANGE TO SNOW TONIGHT AND
CONTINUE INTO THURSDAY. SEVERAL INCHES OF SNOW ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ151-153-010830-
PENOBSCOT BAY-CASCO BAY-
320 AM EST WED NOV 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150-152-154-010830-
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
320 AM EST WED NOV 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS SEAS IN THE MORNING WILL DECREASE THIS AFTERNOON. A
BRIEF PERIOD OF GALE FORCE WINDS IS POSSIBLE LATE TONIGHT OVER THE
EASTERN ZONES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Nov 30, 9:27 AM EST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
927 AM EST WED NOV 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             WSW NORTH NEW PORTLAND  44.92N  70.03W
11/30/2016  M1.0 INCH        SOMERSET           ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             2 ENE NEW PORTLAND      44.90N  70.06W
11/30/2016  M2.1 INCH        SOMERSET           ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             4 NW JACKSON            44.19N  71.23W
11/30/2016  M1.0 INCH        CARROLL            NH   COCORAHS

            24 HOUR SNOWFALL.

&&

EVENT NUMBER GYX1602446
EVENT NUMBER GYX1602447
EVENT NUMBER GYX1602448

BROWN

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 12:41 AM ESTSmall Craft Advisory for Hazardous SeasGYX9 hr
Nov 30, 9:11 AM ESTSmall Craft AdvisoryGYX42 hr
Nov 30, 2:43 PM ESTGale WarningGYX20 hr
Nov 30, 2:43 PM ESTSmall Craft AdvisoryGYX4 days
Nov 30, 2:44 PM ESTWinter Weather AdvisoryGYXFranklin, Somerset18 hr

Nearby

Winter Storm Warnings in Maine, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.